Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 1, 2021, 7:40 PM MDT for Broomfield County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 7:40 PM MDT (01:40 UTC)
- Expired
- May 1, 2021, 8:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
County Broomfield County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3881 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS85 KBOU 020140 SPSBOU Special Weather Statement National Weather Service Denver CO 740 PM MDT Sat May 1 2021 COZ038>040-043-020215- Central and South Weld County CO- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 740 PM MDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...BROOMFIELD... SOUTHEASTERN LARIMER...NORTHEASTERN DENVER...NORTHEASTERN JEFFERSON...NORTHWESTERN ADAMS AND EASTERN BOULDER COUNTIES UNTIL 815 PM MDT... At 736 PM MDT, Doppler radar indicated isolated rain showers with virga over the northern Urban Corridor and southwestern Weld County. Wind gusts of 45 to 65 mph will be possible with these showers. Locations impacted include... Greeley, northeastern Aurora, Thornton, eastern Arvada, Westminster, Longmont, southern Loveland, Broomfield, Commerce City, Northglenn, Brighton, Lafayette, Evans, Louisville, Erie, Superior, Federal Heights, Firestone, Denver International Airport and D.I.A Terminal and Concourses. LAT...LON 3981 10518 4038 10520 4046 10460 3980 10454 TIME...MOT...LOC 0136Z 228DEG 23KT 4025 10481 $$ RJK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 1, 3:14 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 1, 3:14 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 314 PM MDT Sat May 1 2021 .SHORT TERM...(This evening through Sunday) Issued at 233 PM MDT Sat May 1 2021 Satellite imagery shows a large area of mid to upper level cloudiness moving over Colorado ahead of the approaching upper trough. Upper level cloudiness is increasing over northeast Colorado and convection is initiating over the Front Range. Some stations are already reporting virga, and virga will be common given the dry lower levels. Forecast soundings still show high cloud bases around 500 mb through the evening. Expect isolated showers and storms, mostly over the mountains and plains around and north of I-76, producing light precipitation and gusty outflow winds. Lows tonight should be similar to those last night under partly to mostly cloudy skies, in the upper 40s and lower 50s F on the plains and mid to upper 30s F in the mountains. Sunday, a cold front will push through northeast Colorado between the late morning and noon, bringing cooler temperatures and upslope flow into the Front Range. There will be widespread convective showers and storms in the afternoon, and there is the potential for a few severe storms in the early afternoon given moderate instability and briefly strong lapse rates. The most prominent threat would probably be hail given instability for good updrafts and saturation in the hail growth zone. A stronger cold front will push through later in the afternoon, reinforcing upslope flow and eroding the instability and lapse rates supporting convection. Precipitation will become more stratiform going into the evening. .LONG TERM...(Sunday night through Saturday) Issued at 233 PM MDT Sat May 1 2021 Continued wet and unsettled pattern for the week ahead. Synoptic picture has the upper trough sitting over the Great Basin with weak flow aloft. There is good QG ascent Sunday night through Monday with increasing moisture behind a strong cold front that pushes south during the early evening hours. This will gradually diminish the instability across the plains into the evening hours helping to decrease the thunderstorm potential. PW values will remain elevated with models showing 0.6-0.8 inches into Monday which is above the 99th percentile for this time of year. Rain and snow will increase in intensity and coverage through the evening and overnight hours continuing through Monday. Currently, snow levels are projected to start around 9500 ft Sunday evening and drop between 6500 and 7000 ft by Monday afternoon with an influx of colder air from the North and the eastward progression of the upper trough. There is decent, prolonged north to northeasterly upslope through 700 mb through at least midnight on Monday which adds to the potential for higher precipitation amounts with this system. This all will equate to significantly colder temperatures for Monday with highs currently projected in the upper 40s to 50s for the plains and 30s in the high country. In regards to amounts, it becomes tricky, especially in the high country with the transition from convective precip to more stratiform late Sunday and the reduction of the snow level into Monday afternoon. Current model trends continue to show a sharp gradient along the front range metro area and the northeast with the previously mentioned prolonged upslope. Continue to see anywhere from a little less than 1 to upwards of 1.65 inches for the Front Range mountains and foothill areas through midnight Monday. Kept the winter storm watch as is with the thought that it could be extended into the southern foothills given current snow level trends and prolonged upslope. Have decided to let the mid-shift take another look in order to increase confidence with temperatures and timing. Either way the area will see some accumulation by late Monday with possible impacts to travel. The main trough exits the area by Tuesday with another shortwave close behind embedded in northwest flow aloft. This could bring another round of showers to the mountains starting by the afternoon and spread over the plains into the evening hours. Convection will be possible given temperatures rebounding back into the 50s and low 60s by Wednesday. Upper level ridge builds in Thursday into Friday bringing dry conditions with highs back into the upper 60s to 70s by Friday. Another system is possible by Mother's Day so stay tuned. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 233 PM MDT Sat May 1 2021 Expect VFR conditions and cloud bases to remain well above 6000 ft through the TAF period. Mid to upper level cloudiness will continue to increase ahead of the approaching trough. Isolated, high based showers and storms in the vicinity of the terminals are possible by around 22Z, some stations are reporting virga. Precipitation will be light or mostly virga given the dry lower levels, but variable winds with gusts up to around 35 knots are possible with passing storms. Surface winds should shift southerly in the evening, then models are showing a brief northerly push tonight before drainage patterns. Sunday, winds will shift northerly to northeasterly behind a cold front which should reach the terminals between late morning and noon. && .HYDROLOGY... Issued at 233 PM MDT Sat May 1 2021 There will be flooding concern for burn scars in the foothills Sunday afternoon with widespread convective storms and showers. About 0.5 inches of precipitation is forecast in the northern foothills for the afternoon, but locally heavier amounts are possible and might be accumulated in short timespans given the convective mode. Convective precipitation will turn to more stratiform behind a cold front that will continue through Monday with snow levels dropping to around 7000 feet. Total precipitation is projected between 1 and 1.65 inches by late Monday with some uncertainty due to the convective nature of the precipitation on Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday evening through Monday evening for COZ033-034. && SHORT TERM...Direnzo LONG TERM...Bowen AVIATION...Direnzo HYDROLOGY...Direnzo
Hazardous weather outlook, May 1, 9:44 AM MDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 944 AM MDT Sat May 1 2021 COZ030>051-021545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 944 AM MDT Sat May 1 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will develop over the mountains and adjacent plains by later this afternoon and evening. Expect mainly gusty winds to 40 mph, but very little rainfall. Temperatures will be even warmer today with readings in the mid to upper 80s across lower elevations. .DAYS TWO THROUGH SEVEN...Sunday through Friday The next storm system Sunday into Monday will bring colder temperatures along with showers and thunderstorms. A few storms could be strong to severe Sunday, especially during the early afternoon. Across the mountains, heavy snow is expected above 9,000 feet, with rain likely for most of the Foothills. Rain and snow will continue through Monday before ending Monday night with snow mainly above 6500 ft. Tuesday and Wednesday will be cool with a chance of scattered showers. A warming and drying trend is expected by Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, May 1, 7:40 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
740 PM MDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM NON-TSTM WND GST 2 SW BROOMFIELD 39.90N 105.10W
05/01/2021 M72 MPH JEFFERSON CO AWOS
AWOS STATION KBJC BROOMFIELD JEFFC.
&&Special weather statement, May 1, 7:40 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 740 PM MDT Sat May 1 2021 COZ038>040-043-020215- Central and South Weld County CO- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 740 PM MDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...BROOMFIELD... SOUTHEASTERN LARIMER...NORTHEASTERN DENVER...NORTHEASTERN JEFFERSON...NORTHWESTERN ADAMS AND EASTERN BOULDER COUNTIES UNTIL 815 PM MDT... At 736 PM MDT, Doppler radar indicated isolated rain showers with virga over the northern Urban Corridor and southwestern Weld County. Wind gusts of 45 to 65 mph will be possible with these showers. Locations impacted include... Greeley, northeastern Aurora, Thornton, eastern Arvada, Westminster, Longmont, southern Loveland, Broomfield, Commerce City, Northglenn, Brighton, Lafayette, Evans, Louisville, Erie, Superior, Federal Heights, Firestone, Denver International Airport and D.I.A Terminal and Concourses. LAT...LON 3981 10518 4038 10520 4046 10460 3980 10454 TIME...MOT...LOC 0136Z 228DEG 23KT 4025 10481 RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:42 AM MDT | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 34 hr |
| May 2, 10:36 AM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| May 2, 11:01 AM MDT | Special Weather Statement | BOU | Broomfield | 29 min |
| May 2, 11:40 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 50 min |
| May 2, 1:17 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Logan, Morgan, Washington | 28 min |
| May 2, 2:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| May 2, 2:19 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 3 more | 23 hr |
| May 2, 4:07 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| May 2, 5:04 PM MDT | Special Weather Statement | BOU | Weld | 41 min |
| May 2, 5:47 PM MDT | Areal Flood Advisory | BOU | Boulder | 88 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.